USMLE STEP 3 : Q 5: ANSWER

image

Correct Answer: A

Explanation:

Cardiotoxicity is a well-known side effect of several cytotoxic drugs, especially of the anthracyclines and can lead to long term morbidity. The mechanism of anthracycline induced cardiotoxicity seems to involve the formation of free radicals leading to oxidative stress. This may cause apoptosis of cardiac cells or immunologic reactions. However, alternative mechanisms may play a role in anthracycline induced cardiotoxicity. Cardiac protection can be achieved by limitation of the cumulative dose. Furthermore, addition of the antioxidant and iron chelator dexrazoxane to anthracycline therapy has shown to be effective in lowering the incidence of anthracycline induced cardiotoxicity. Other cytotoxic drugs such as 5-fluorouracil, cyclophosphamide and the taxoids are associated with cardiotoxicity as well, although little is known about the possible mechanisms. Recently, it appeared that some novel cytotoxic drugs such as trastuzumab and cyclopentenyl cytosine also show cardiotoxic side effects


Labels:



>>>> Post your Answer Here ????



Design by Up2date.us